Mississippi, 2005Damaging Wind in Mississippi, July 30, 2005
July 30, 2005 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 30, 2:35 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 30, 2:35 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT SAT JUL 30 2005
.SYNOPSIS...
WEAK STATIONARY FRONT/BOUNDARY EXTENDS FROM THE NORTHWESTERN
GULFMEX...ACROSS SE LOUISIANA INTO A WEAK LOW JUST OFFSHORE OF THE
ALABAMA/NW FLORIDA COAST. THE BOUNDARY EXTENDS EAST OUT OF THIS
WEAK LOW ACROSS THE WRN FLORIDA PANHANDLE INTO S CNTRL ALABAMA AND
INTO SRN GEORGIA. ALOFT...WE NOTE A WEAK/BROAD LOW AT 700 MB OVER
SRN ALABAMA...WITH THE BROAD CYCLONIC CIRCULATION NOTED IN THE
REGIONAL RADAR IMAGERY LOOP. HIGHER UP WE STILL SEE A TROUGH FROM
500 MB TO 250 MB EXTENDING FROM MISSISSIPPI/ALABAMA INTO THE NERN
STATES. TO THE SOUTH...A MIDLEVEL LOW/CIRCULATION WAS NOTED OVER
THE WESTERN GULFMEX HEADED EAST TOWARD TAMPICO...NOT A FACTOR ON OUR
WEATHER.
/05
&&
.SHORT TERM (TONIGHT THROUGH MONDAY)...
THE REMAINDER OF WEEKEND WILL REMAIN FAIRLY WET IN THE AFTERNOON
HOURS AND WE PLAN ON KEEPING THE POPS AT LEAST IN THE LIKELY
CATEGORY (18Z-00Z) MOST AREAS. 12Z GUIDANCE STILL WANTING TO SHIFT
THE MIDLEVEL WEAKNESS/TROUGH BACK TO THE WEST THROUGH MONDAY AND
KEEPS SOME SORT OF SFC/850 MB BOUNDARY IN PLACE OVER THE FORECAST
AREA. GIVEN THE DEEPLY MOIST AND POTENTIALLY UNSTABLE AIRMASS THAT
WILL REMAIN IN PLACE...SEE NO REASON NOT TO KEEP THE PERSISTENT
PATTERN GOING...AT LEAST THROUGH MONDAY.
.LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
WE DIDNT MAKE ANY SIGNIFICANT CHANGES THROUGH THE EXTENDED RANGE
PACKAGE...OTHER THAN TO ADJUST THE RAIN CHANCES UP A BIT IN THE
TUESDAY TO WEDNESDAY TIMEFRAME. THE MIDLEVEL TROUGH REMAINS IN
PLACE NEARBY OR JUST TO THE WEST THROUGH LATE WEEK WITH DIURNAL
CONVECTION/THUNDERSTORMS EXPECTED EACH DAY.
/05
&&
MARINE...
DUE TO A VERY MOIST AND LOW SHEAR ENVIRONMENT...WE HAVE BEEN
RECEIVING REPORTS OF WATERSPOUTS TODAY WITH SHOWERS/THUNDERSTORMS
THAT HAVE BEEN HUGGING THE COAST. NOT SEEING A GREAT DEAL OF CHANGE
IN THE FORECAST OVER THE NEXT SEVERAL DAYS. WEAK SURFACE TROF OF LOW
PRESSURE OVER THE MARINE AREA IS FORECAST TO SLIP SLOWLY WEST
NORTHWEST OVER THE NEXT SEVERAL DAYS. MARINE WEATHER LOOKS TO REMAIN
UNSETTLED AND WOULD NOT BE SURPRISED TO RECEIVE MORE REPORTS OF
WATERSPOUTS FROM TIME TO TIME.
/10
&&
.FIRE WX...
NO CONCERNS ATTM.
/05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 90 75 92 / 30 60 40 60
PENSACOLA 75 89 76 90 / 40 70 40 60
DESTIN 78 87 78 89 / 40 70 40 50
EVERGREEN 71 88 71 90 / 40 80 40 60
WAYNESBORO 70 90 71 91 / 30 50 30 60
CAMDEN 71 88 73 90 / 50 80 30 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
Hazardous weather outlook, Jul 30, 4:45 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SAT JUL 30 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT SAT JUL 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
A STATIONARY FRONT WILL DISSIPATE OVER THE REGION TODAY. A WEAK
SURFACE LOW WILL DEVELOP OVER THE NORTH CENTRAL GULF OF MEXICO AND
MOVE WESTWARD TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN THE HEAT OF THE DAY. THE MAIN THREAT WILL BE COPIOUS
RAINFALL RATES...SOMETIMES 2 TO 3 INCHES PER HOUR...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN WILL RESULT IN SOME
MINOR FLOODING IN SOME AREAS. THUNDERSTORMS WILL ENDURE THROUGH 9 PM
CDT THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE
NECESSARY.
In the hours before
Special weather statement, Jul 30, 3:16 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT SAT JUL 30 2005
ALZ061-063-302200-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
416 PM CDT SAT JUL 30 2005
...A CLUSTER OF STRONG THUNDERSTORMS IS MOVING WESTWARD OVER EAST CENTRAL
MOBILE COUNTY...
AT 411 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SPRING HILL COLLEGE...AND MOVING WEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND UNIVERSITY...COTTAGE HILL
PARK...MAGNOLIA GROVE GOLF COURSE...MOBILE AIRPORT...SNOW AND TANNER
WILLIAMS ROADS AND SCHILLINGER AND THREE NOTCH ROADS THROUGH 500 PM
CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 3:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CDT SAT JUL 30 2005
ALZ061-063-302230-
LOWER MOBILE-UPPER MOBILE-
450 PM CDT SAT JUL 30 2005
...A CLUSTER OF STRONG THUNDERSTORMS ARE MOVING WESTWARD OVER MOBILE
COUNTY...
AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SEVEN HILLS...AND MOVING SOUTHWEST AT 10 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SEVEN HILLS...HUTCHENS ELEMENTARY SCHOOL...TANNER WILLIAMS AND DEES
THROUGH 530 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS AND ON AREA ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
13
Thunderstorm Wind, Perry
- When
- July 30, 4:20 PM CST to 4:23 PM CST
- Where
- Perry County, New Augusta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.200, -89.033
High winds from a thunderstorm blew down several trees and power lines near New Augusta.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Arizona, July 30, 2005$3.0 million · 60 kt wind · 2 events
- Flash Flood in Georgia, July 30, 2005$500,000 · 1 event
- Flash Flooding and Hail in California, July 30, 2005$55,000 · 1.5 in hail · 8 events
- Lightning Strike in Tennessee, July 30, 2005$21,000 · 1 event
- Lightning Strike in Florida, July 30, 20051 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20052 events
- Hail in South Dakota, July 30, 20051 in hail · 2 events
- Flash Flooding in West Virginia, July 30, 20052 events
- Waterspout in South Atlantic Coastal Waters, July 30, 20051 event
- Waterspout in South Atlantic Coastal Waters, July 30, 20051 event
- Hail in Michigan, July 30, 20051 in hail · 1 event
- Hail in California, July 30, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463564.